MAUDE Adverse Event Report: COVIDIEN LLC PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED

COVIDIEN LLC PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 8888145016P
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/06/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, 2 days after the catheter had been in place, during dialysis treatment, pinpoint holes in the middle of both arterial and venous lumens were noted.No other defects or damages were found on the product.No other products were being utilized with the device.Nothing unusual was observed on the device prior to use.2% chlorhexidine and 70% alcohol were the cleaning agents used on the device, and it was the cleaning agent typically utilized to clean the adapters.The cleaning agent(s) allowed to dry thoroughly, and they did not apply ointments.The clamp was moved periodically.Tego was not utilized.There was no luer adapter issue.The insertion site was treated with chlorhexidine prior to product placement.The catheter was explanted.The line was replaced with a temporary 13.5-centimeter internal jugular (ij) catheter on the same day, interventional radiology was notified, and treatment was completed.There was blood loss sprayed from the line.Blood transfusion was not required.No medical intervention or treatment was required due to the event.There was no reported patient outcome.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, 2 days after the catheter had been in place, during dialysis treatment, pinpoint holes in the middle of both arterial and venous lumens were noted.No other defects or damages were found on the product.No other products were being utilized with the device.Nothing unusual was observed on the device prior to use.2% chlorhexidine and 70% alcohol were the cleaning agents used on the device, and it was the cleaning agent typically utilized to clean the adapters.The cleaning agent(s) allowed to dry thoroughly, and they did not apply ointments.The clamp was moved periodically.Tego was not utilized.There was no luer adapter issue.The insertion site was treated with chlorhexidine prior to product placement.The catheter was explanted.The line was replaced with a temporary 13.5-centimeter internal jugular (ij) catheter on the same day, interventional radiology was notified, and treatment was completed.There was blood loss sprayed from the line.The amount of blood loss was less than 2 milliliters.Blood transfusion was not required.No medical intervention or treatment was required due to the event.There was no reported patient injury.
 
Event or Problem Description
According to the reporter, 2 days after the catheter had been in place, when flushing before dialysis treatment, pinpoint holes in the middle of both arterial and venous lumens were noted.No other defects or damages were found on the product.No other products were being utilized with the device.Nothing unusual was observed on the device prior to use.2% chlorhexidine and 70% alcohol were the cleaning agents used on the device, and it was the cleaning agent typically utilized to clean the adapters.The cleaning agent(s) allowed to dry thoroughly, and they did not apply ointments.The clamp was moved periodically.Tego was not utilized.There was no luer adapter issue.The insertion site was treated with chlorhexidine prior to product placement.The catheter was explanted.The line was replaced with a temporary 13.5-centimeter internal jugular (ij) catheter on the same day, interventional radiology was notified, and treatment was completed.There was blood loss sprayed from the line.The amount of blood loss was less than 2 milliliters.Blood transfusion was not required.No medical intervention or treatment was required due to the event.There was no reported patient injury.
 
Additional Manufacturer Narrative
 
Event or Problem Description
According to the reporter, 2 days after the catheter had been in place, when flushing before dialysis treatment, pinpoint holes in the middle of both arterial and venous lumens were noted.No other defects or damages were found on the product.No other products were being utilized with the device.Nothing unusual was observed on the device prior to use.2% chlorhexidine and 70% alcohol were the cleaning agents used on the device, and it was the cleaning agent typically utilized to clean the adapters.The cleaning agent(s) allowed to dry thoroughly, and they did not apply ointments.The clamp was moved periodically.Tego was not utilized.There was no luer adapter issue.The insertion site was treated with chlorhexidine prior to product placement.The catheter was explanted.The line was replaced with a temporary 13.5-centimeter internal jugular (ij) catheter on the same day with a different brand and lot, interventional radiology was notified, and treatment was completed.There was blood loss sprayed from the line.The amount of blood loss was less than 2 milliliters.Blood transfusion was not required.No medical intervention or treatment was required due to the event.There was no reported patient injury.
 
Additional Manufacturer Narrative

Brand Name
PALINDROME
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer (Section G)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key20340872
Report Number1282497-2024-00415
Device Sequence Number8062614
Product Code MSD
UDI-Device Identifier10884521157996
UDI-Public10884521157996
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K123196
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8888145016P
Device Catalogue Number8888145016P
Device Lot Number2232700187
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2024
Supplement Date Received by Manufacturer10/04/2024
10/18/2024
10/30/2024
Initial Report FDA Received Date09/30/2024
Supplement Report FDA Received Date10/08/2024
10/28/2024
11/05/2024
Date Device Manufactured12/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown